| Model Number |
CRA-SGP |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Full thickness (Third Degree) Burn (2696)
| Date of Event |
08/21/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 18-sep-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp (b)(4).Device not returned.
Event or Problem Description
It was reported the patient developed a "third degree burn at the site of where the grounding pad had been during the procedure." the patient was given silvadene cream and referred to the wound care team for further management.The patient had a genicular radio frequency ablation (rfa) and returned after the weekend with "third degree burn" at the site of where the grounding pad had been during the procedure.Additional information received 25-aug-2020 stated the procedure was a right knee.The exact location and orientation of the grounding pad during the procedure was vertically on the right calf.During the procedure there were grounding pad adherence issues during the procedure and it was addressed midway through.The machine shut off with what was believed to be high impedance error, but exact error message was not known.At that point the grounding pad was assessed, and adherence corrected.The patient did not have any implanted hardware devices but there were definitely adherence issues.The default settings on the rf pain generator were 60 and 2:30.The grounding pad placement site was not inspected after the procedure but nothing obvious was noted when the grounding pad was removed.The burn area was treated with silvadene cream and the patient was referred to a wound care team for further management.The patient reported having good relief from knee pain after the rfa procedure.Additional information received 25-aug-2020 via telephone noted: during the procedure the patient felt the grounding pad getting hot.Grounding pad was checked.The generator kept shutting off, and the grounding pad was found to be poorly adhered.Grounding pad adjusted to better adherence and procedure was finished output without further complication.Patient reported noticing a wound when she got home immediately after the procedure.Patient reported the wound to the office on monday [(b)(6) 2020] and came in for evaluation.Patient was found to have a full thickness burn to the right calf where grounding pad was located.Wound of evaluation by [the physician] and referred to wound care for further evaluation.[the physician] believes the burn was due to poorly adhered grounding pad and not machine or equipment error.Additional information received 25-aug-2020 via subsequent communication noted when asked about pad orientation the user stated, "pad was vertical.Our protocol is horizontal on the thigh.Should have been placed that way.".
Additional Manufacturer Narrative
The device history record for the reported lot number, 202003171, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements all information reasonably known as of 08-jan-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.